Alert archive / New Jersey / Special Marine Warnings in 2005
Special Marine Warning 41, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Nov 16, 2005, 7:29 PM EST. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2005, 7:29 PM EST (00:29 UTC)
- Expired
- Nov 16, 2005, 8:00 PM EST
- In force
- 31 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
The radar
The Philadelphia radar (KDIX), 29 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS51 KPHI 170030 SMWPHI ANZ450>453-470-170100- /O.NEW.KPHI.MA.W.0041.051117T0029Z-051117T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 729 PM EST WED NOV 16 2005 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SPECIAL MARINE WARNING FOR... FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM OVER ATLANTIC COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY, NJ OUT 20 NM OVER ATLANTIC COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET, NJ OUT 20 NM OVER ATLANTIC COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET, NJ OUT 20 NM OVER ATLANTIC COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET, NJ OUT 20 NM OVER ATLANTIC COASTAL WATERS INCLUDING ATLANTIC CITY...BARNEGAT LIGHT...BEACH HAVEN... BRIGANTINE...GREAT EGG INLET...HARVEY CEDARS...LAVALLETTE... MANASQUAN INLET...NORTH BEACH HAVEN...OCEAN GATE...PINE BEACH... POINT PLEASANT BEACH...SEASIDE PARK...SHIP BOTTOM AND SILVERTON * UNTIL 800 PM EST * AT 724 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS ASSOCIATED WITH AN ADVANCING COLD FRONT ...PRODUCING STRONG WINDS OVER 35 KNOTS FROM 6 MILES SOUTHWEST OF PINE BEACH TO 8 MILES WEST OF GREAT EGG INLET... OR FROM 5 MILES NORTHWEST OF FORKED RIVER TO 8 MILES WEST OF GREAT EGG INLET...MOVING EAST AT 50 MPH. MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING... AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. LAT...LON 4013 7411 3922 7480 3927 7403 4021 7361 $$ EBERWINE
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Nov 16, 3:40 PM EST, 3 hours 49 minutes earlier.
Area forecast discussion, Nov 16, 3:40 PM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EST WED NOV 16 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)... AS OF 3 PM...THE COLD FRONT IS ENTERING THE WEST PTN OF OUR CWA. EXTRAP OF ITS CURRENT MOVEMENT PUTS THE CDFNT OFF THE COAST BY AROUND 8 PM. THE CDFNT IS PRECEDED BY A NARROW LINE OF SHOWERS AND POSSIBLE EMBEDDED TSTMS WITH GUSTY WINDS. AND AREA OF LIGHTER SHOWERS EXTDS BEHIND THE FRONT WELL BACK ACROSS CNTRL PA AND NERN WV. BOTH THE NAM AND GFS SEEM TO HAVE RSNBLY GOOD HANDLE ON FRONTAL MOVEMENT...AND THEIR PRECIP TIMING WAS GENLY FOLLOWED. PRECIP N AND W OF PHILA SHOULD END BY 9 PM THIS EVE AND BY MIDNIGHT FOR MOST OTHER AREAS EXCEPT THE IMMEDIATE COAST. TEMPS OF COURSE WILL DROP SHARPLY AFTER THE COLD FROPA AND WILL END UP 30 TO 40 DEGS COLDER BY TMRW MORN VS THIS AFTN. REMAINDER OF THE FORECAST THRU THE WEEKEND LOOKS FAIRLY BENIGN ATTM...WITH DRY CONDS AND TEMPS A FEW DEGS BELOW NORMAL. HIGH PRESS WILL BUILD IN FROM THE WEST AND MAINTAIN A WEST TO NORTHWEST FLOW THROUGH FRIDAY. WINDS WILL DROP OFF FRIDAY NIGHT AS THE HIGH PRESSURE RDG AXIS MOVES OVER THE MID-ATLANTIC REGION...HOWEVER A SHRTWV ALOFT MAY BRING SOME CLOUDS AND LESS THAN IDEAL RADIATION CONDS. && .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... FAIR WX IS FCST TO CONT THROUGH AT LEAST SUN. THE LASTEST GFS RUNS SHOWED LOW PRESS DVLPG OFF CAPE HAT ON MON MORNING AND MOVG RAPIDLY NEWD. HOWEVER WE ARE NOT TOO CONFIDENT ABOUT CYCLOGENESIS ATTM SO WE WILL GO WITH JUST A SLGT CHC FOR PRECIP ON MON. CHCS FOR RAIN LOOK A LTL BETTER TUE AND WED AS ANOTHER SHRTWV TROF DIGS SEWD INTO THE ERN U.S. && .AVIATION... OBVIOUS CONCERN UNFORTUNATELY COINCIDING WITH THE EVE RUSH IS THE CFP AND THE LKLY SHRA/TSRA AND PSBL SVR WX. BEST ESTIMATE ATTM IS FOR A 20Z CFP AT ABE/RDG...22Z CFP AT TTN...23Z IN PHL/PNE AND 00Z AT ACY/MIV. TIL CFP IFR CONDS CAN BE EXPECTED IN ANY SHRA/TSRA ALG WITH THE PTNL FOR SOME PRETTY STG WIND GUSTS. PRECEDING THE CFP ENVIRON WINDS ARE PRETTY ROBUST TO START AS PER 50KT LLJ. THE LLJ EXITS E PRIOR TO THE CFP WHICH WILL BE A PLUS FOR LESSER WINDS IF THIS COMES TO FRUITION. FNT SHOWING A TRANSITION TO AT LEAST A PARTIAL ANAFRONT SO THERE COULD BE SOME SHRA BEHIND THE FNT...BUT CIGS ARE EXPECTED TO BE VFR...VSBYS SHLD NOT BE WORSE THAN MVFR AND WINDS WILL NOT BE AS STG. GENERAL CLRG OVRNGT WITH VFR CONDS CONTG ALG WITH LGTR WINDS. WINDS SHLD INCR IN CAA AGN ON THU. ATTM NAM FCST SOUNSGS ARE NOT SHOWING SFCNT LLVL MSTR FOR THE CONVECTIVE TEMPS TO BE REACHED THU...SO WE WENT WITH BASICALLY FEW/SCTD PATHETIC LOOKING SC FOR SKY COVER. && .MARINE... UNSEASONABLY WARM AIR NOT TOTALLY MIXING DOWN OVER THE COOLER WATERS...SO WE WILL CONT WITH SCA AND NOT UPGRADE TO GALE. SPECIAL MARINE WRNGS MAY BE NEEDED THO AS THE CDFNT/PSBL TSRA MOVE THRU BTWN 23Z AND 02Z ERLY THIS EVE. THEN CAA IS EXPECTED TO CONT SCA CONDS (BECAUSE OF THE COLDEST AIR OF THE SEASON OVER THE UNSEASONABLY WARM WATER) THRU THU NGT. HI PRES THEN BUILDS NEWD AND RELAXES GRAD BLO SCA CRIT FOR THE WEEKEND. THERE HAVE BEEN MDL DIFS WITH RESPECT TO CYCLOGEN ACRS THE ERN SEABOARD ON MON. ALL HAVE A SFC LO DVLPG WITH DIFS AS TO HOW FAR OFSHR IT IS. THIS SHLD BE OUR NEXT SCA EVENT AND PSBLY WORSE PENDING THE FINAL OUTCOME OF ITS DVLPMNT/INTENSIFICATION/TRACK. && .TIDES... ALTHO WE ARE NEAR THE FULL MOON...COMB OF A NW (AS OPPOSED TO W) WIND FLOW AND AVG SPRING TIDES SHLD PREVENT US FROM REACHING BLOWOUT CRIT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ430-431-450>455 UNTIL 5 AM FRIDAY. && SHORT TERM...AMC LONG TERM...AMC/GIZOT AVIATION...TFG MARINE...TFG
Hazardous weather outlook, Nov 16, 4:17 AM EST, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 417 AM EST WED NOV 16 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-170930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES- TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 417 AM EST WED NOV 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT THE NATIONAL WEATHER SERVICES STORM PREDICTION CENTER IN NORMAN OKLAHOMA IS FORECASTING A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PENNSYLVANIA, NEW JERSEY AND THE DELMARVA FOR TODAY AND THIS EVENING. A STRONG COLD FRONT WILL MOVE INTO OUR REGION THIS AFTERNOON AND WILL REACH THE SHORE AREAS THIS EVENING. THE VERY WARM AND HUMID CONDITIONS PRECEDING THIS FRONT WILL PROMOTE THE GROWTH OF THUNDERSTORMS AS THE FRONT APPROACHES. ITS POSSIBLE THAT THE THUNDERSTORMS WILL TAP INTO THE STRONGER WINDS ALOFT AND BRING DAMAGING WINDS TO THE SURFACE. WINDS GUSTS UP TO 60 MPH OR MORE ARE POSSIBLE. STAY TUNED TO NOAA WEATHER ALL HAZARDS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED, ESPECIALLY THIS AFTERNOON. OHARA
In the hours before
Special weather statement, Nov 16, 2:00 PM EST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 200 PM EST WED NOV 16 2005 NJZ001-007>010-015-PAZ054-055-060>062-067>069-162100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...TRENTON...JIM THORPE...STROUDSBURG... READING...ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER... NORRISTOWN...DOYLESTOWN 200 PM EST WED NOV 16 2005 ...POTENTIAL FOR STRONG WINDS OVER THE NEXT HOUR... THERE HASNT BEEN ANY LIGHTNING ASSOCIATED WITH THE ACTIVITY MOVING THROUGH EASTERN PENNSYLVANIA, BUT THERE HAS BEEN AN INCREASE IN THE INTENSITY OF SOME OF THE SHOWERS. THE SHOWERS HAVE FORMED FROM LANCASTER COUNTY IN SOUTHERN PENNSYLVANIA AND EXTEND NORTHEAST TO NORTHAMPTON COUNTY. THE SHOWERS ARE MOVING AROUND 50 TO 55 MPH, AND WITH STRONGER WINDS JUST A FEW THOUSAND FEET OFF THE GROUND, COULD BRING STRONG WINDS TO THE SURFACE. WINDS COULD BRIEFLY GUST TO 50 TO 60 MPH IN SOME OF THE HEAVIER SHOWERS AS THEY MOVE THROUGH WHICH COULD BRING DOWN TREES OR POWER LINES THE AREA CONTINUES TO BE IN A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. EBERWINE
Special weather statement, Nov 16, 4:46 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 446 PM EST WED NOV 16 2005 DEZ001-MDZ008-NJZ008>010-012-015>019-PAZ067>071-170000- NEW CASTLE-CECIL-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA 446 PM EST WED NOV 16 2005 ...NARROW LINE OF SHOWERS WITH POTENTIAL FOR BRIEFLY HIGHER WINDS MOVING ACROSS THE REGION... SOUTH TO SOUTHWEST WINDS WITH GUSTS TO 30 TO 35 MPH WERE PRECEDING A COLD FRONT MOVING ACROSS CENTRAL PENNSYLVANIA. WINDS AT POTTSTOWN, QUAKERTOWN, READING AND ALLENTOWN HAVE ALREADY SWITCHED TO THE WEST. AHEAD OF THIS WIND SHIFT IS A LINE OF SHOWERS AND THEY MAY BE ACCOMPANIED BY HIGH WINDS REACHING TO NEAR 40 MPH OVER THE NEXT TWO HOUR. THE FRONT WILL BE PUSH THROUGH THIS EVENING LOWERING THE TEMPERATURE FROM THE 60S AND 70S TO THE 40S BEFORE 8 PM. EBERWINE
Local storm report, Nov 16, 5:46 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 PM EST WED NOV 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 2 SE BIRDSBORO 40.24N 75.78W
11/16/2005 BERKS PA EMERGENCY MNGR
TREE LIMBS AND WIRES DOWN IN UNION TOWMSHIP.
&&Nearby
Special Marine Warnings in New Jersey, 2005Every special marine warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.